Alert archive / Michigan / Tornado Warnings in 2007

Tornado Warning 15, NWS Grand Rapids, MI

October 18, 20074 counties in Michigan

NWS Grand Rapids, MI issued this tornado warning at Oct 18, 2007, 10:04 PM EDT for 4 counties in Michigan. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 10:04 PM EDT (02:04 UTC)
Expired
Oct 18, 2007, 10:30 PM EDT
In force
26 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI

The radar

The Detroit radar (KDTX), 81 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 10:04 PM EDTTSTM WND DMG2 E Springport, MIA FEW TREES DOWN
Oct 18, 10:28 PM EDTTORNADO4 Ene Mason, MI*** 2 FATAL *** TORNADO TRACK BEGAN AT 1028 PM. IT MOVED NORTHEAST THROUGH THE CITY OF WILLIAMSTON. TORNADO MOVED INTO SHIAWASSEE COUNTY AROUND 1053 PM. TWO FATALITIES OCCURRED JUST NORTHEAST OF WILLIAMSTON AT 42.74N 84.24W
Oct 18, 10:31 PM EDTTORNADO2 Sse Williamston, MIPOSSIBLE TORNADO TOUCHED DOWN ON INTERSTATE 96 NEAR MILE MARKER 116 OVERTURNED A SIMI WITH PEOPLE TRAPPED AROUND 1031 PM. IT THEM MOVED NORTH NORTHEAST INTO WILLIAMSTON BEFORE LIFTING. PLYMOUTH LANDING SUBDIVISION HAD SEVERAL HOMES DAMAGED. THE TORNADO LIFTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 190203
TORGRR
MIC025-045-065-075-190230-
/O.NEW.KGRR.TO.W.0015.071019T0204Z-071019T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHEASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  SOUTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN
  NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 1030 PM EDT

* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO. THIS STORM WAS LOCATED 10
  MILES SOUTH OF EATON RAPIDS...OR ABOUT 9 MILES NORTH OF ALBION...
  AND MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  EATON RAPIDS BY 1010 PM EDT
  MASON BY 1025 PM EDT
  EAST LANSING...HASLETT AND WILLIAMSTON BY 1030 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4266 8418 4230 8472 4244 8479 4278 8449
      4277 8438
TIME...MOT...LOC 0204Z 216DEG 39KT 4241 8466

$$

COBB
1 follow-up statement
000 
WWUS53 KGRR 190220
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 PM EDT THU OCT 18 2007

MIC025-045-075-190229-
/O.CAN.KGRR.TO.W.0015.000000T0000Z-071019T0230Z/
EATON MI-JACKSON MI-CALHOUN MI-
1019 PM EDT THU OCT 18 2007

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN CALHOUN...
NORTHWESTERN JACKSON AND SOUTHEASTERN EATON IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4266 8418 4247 8451 4250 8459 4278 8449
      4277 8438
TIME...MOT...LOC 0219Z 216DEG 39KT 4254 8453

$$

MIC065-190230-
/O.CON.KGRR.TO.W.0015.000000T0000Z-071019T0230Z/
INGHAM MI-
1019 PM EDT THU OCT 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
INGHAM...

AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM PRODUCING A TORNADO.  THIS TORNADO WAS LOCATED NEAR AURELIUS...
OR ABOUT NEAR EATON RAPIDS...AND MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  MASON AND HOLT BY 1025 PM EDT
  OKEMOS...EAST LANSING...HASLETT AND WILLIAMSTON BY 1030 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4266 8418 4247 8451 4250 8459 4278 8449
      4277 8438
TIME...MOT...LOC 0219Z 216DEG 39KT 4254 8453

$$
OSTUNO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Oct 18, 7:50 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 18, 7:50 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT THU OCT 18 2007

LATEST UPDATE...AVIATION...

.SYNOPSIS...(530 PM EDT THU OCT 18 2007)
LOW PRESSURE WILL MOVE TO THE LAKE SUPERIOR REGION TONIGHT.  THIS
SYSTEM WILL DRAG A COLD FRONT ACROSS LOWER MICHIGAN LATE TONIGHT.  A
LINE OF STRONG STORMS IS EXPECTED THIS EVENING.  SOME OF THESE
STORMS COULD BE SEVERE WITH DAMAGING WINDS AND EVEN A POSSIBLE
TORNADO.  FRIDAY AND FRIDAY NIGHT WILL BE COOLER WITH PLENTY OF
CLOUDS AROUND ALONG WITH A FEW SHOWERS.  WINDS WILL REMAIN BRISK.
WEAK HIGH PRESSURE ROLLS IN FOR SATURDAY AND SATURDAY NIGHT DRYING
THE AREA OUT.
&&

.SHORT TERM...(530 PM EDT THU OCT 18 2007)
WILL CANCEL THE WIND ADVISORY AS THE SYNOPTIC WINDS ARE ALREADY
DIMINISHING.  NPW WILL BE OUT SHORTLY.

SOME CONVECTION WAS UNDERWAY ACROSS THE NORTHERN CWA THIS AFTERNOON
AS THE INVERSION CAP WAS WEAKENING ALONG THE LAKE BREEZE.  THE CAP
REMAINS A BIT STRONGER SOUTH OF I96...BUT THIS TOO IS EXPECTED TO
BREAK TOWARD SUNSET.  INGREDIENTS REMAIN FAVORABLE FOR SEVERE
WEATHER INTO THIS EVENING.  EXPECT CONVECTIVE DEVELOPMENT NEAR THE
IL/IN BORDER ALONG THE THETA-E RIDGE BY LATE AFTERNOON.  THESE
STORMS WILL THEN MOVE NE INTO SW LOWER MI BY EARLY EVENING.  SHEAR
VALUES REMAIN VERY HIGH WHICH SUGGESTS LOW TOPPED ROTATING
THUNDERSTORMS.  THESE STORMS WILL ALSO BE TAPPING INTO 60-65KT WIND
AT H7.  THIS WILL LEAD TO VERY FAST STORM MOTION.  ANY LINE SEGMENTS
COULD BOW...LEADING TO DAMAGING WINDS.  MUCH OF THE SEVERE POTENTIAL
SHOULD END OVER THE EASTERN CWA BY 07Z AS A DRY WEDGE WORKS IN.

FRIDAY SHOULD START OFF WITH SOME SUNSHINE...ESPECIALLY IN THE EAST
AS THE DRY WEDGE WORKS EAST.  HOWEVER...FOR THE REMAINDER OF THE DAY
WE WILL BE UNDER THE WRAP AROUND MOISTURE WITH PLENTY OF CLOUDS AND
SHOWERS.  THE DEEPEST MOISTURE WILL BE OVER THE NORTHERN CWA WHERE
LIKELY POPS WILL BE CARRIED.  SOUTHWEST WINDS WILL REMAIN BRISK
WHILE TEMPS WILL BE ABOUT 15 DEGREES COOLER.

THE MOISTURE LINGERS INTO AT LEAST THE FIRST HALF OF FRIDAY
NIGHT...SO WILL CONTINUE TO CARRY SCATTERED SHOWERS.  SOME DRYING
OCCURS FROM WEST TO EAST AFTER MIDNIGHT.  SO SOME OF THE SHOWERS
SHOULD END WITH SOME CLEARING POSSIBLE TOWARD DAYBREAK.

SKIES WILL CONTINUE TO CLEAR FROM WEST TO EAST SATURDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE CWA.

&&

.LONG TERM...(1115 AM EDT THU OCT 18 2007)
MEDIUM RANGE GUIDANCE REMAINS CONSISTENT FOR SUNDAY AND MONDAY IN
SHOWING SUNDAY WILL BE UNSEASONABLY MILD WITH MAX TEMPS REACHING THE
LOW TO MID 70S. A COLD FRONT WILL BRING A CHC OF SHOWERS MONDAY AND
MONDAY NIGHT. SIGNIFICANT MEDIUM RANGE GUIDANCE DISCREPANCIES BEGIN
TO ARISE FOR THE MID TO LATTER PORTION OF NEXT WEEK. HOWEVER AT THIS
POINT MODEL CONSENSUS STILL SUGGESTS A RETURN TO COOLER WX WITH MORE
SEASONABLE TEMPS FOR MID TO LATE NEXT WEEK WITH DRY CONDITIONS.

OUR GOING FCST ALREADY INDICATED THIS. THEREFORE FEW LONGER RANGE
FCST MODIFICATIONS WERE NECESSARY AT THIS TIME. WE HAVE OPTED TO
FOCUS THE MAJORITY OF OUR TIME AND ATTENTION TO CONTINUED ASSESSMENT
AND EVALUATION OF OUR SEVERE WEATHER POTENTIAL FOR THIS EVENING.

&&

.AVIATION...(750 PM EDT THU OCT 18 2007)
IMPRESSIVE LOW LVL WINDS AHEAD OF COLD FRONT THROUGH THE REMAINDER
OF THIS EVENING. SUSTAINED WINDS AT TAF SITES WILL PERSIST ABOVE
15KTS THROUGH THIS EVENING WITH GUSTS AS HIGH AS 35KTS. ISOLATED
THUNDERSTORMS STILL EXPECTED TO DEVELOP THIS EVENING WITH THE BEST
CHANCE FOR STORMS OCCURRING BETWEEN 00Z AND 06Z. WIND GUSTS COULD
EASILY REACH THE 40 TO 50 KT RANGE AND CERTAINLY POSSIBLY HIGHER
THAN THAT WITH SEVERE THUNDERSTORMS.

A FEW SHOWERS WILL LINGER OVERNIGHT AND A BKN-OVC LOW CLOUD
(STRATUS) DECK WILL MOVE IN TOWARD DAYBREAK FRIDAY AND LINGER
THROUGH MIDDAY FRIDAY WITH SCATTERED SHOWERS EXPECTED.

&&

.MARINE...(358 PM EDT THU OCT 18 2007)
SUSTAIN WINDS WILL APPROACH GALE FORCE THROUGH FRIDAY.  WILL HOWEVER
KEEP WINDS JUST BELOW GALES AND EXTEND THE SMALL CRAFT ADVISORY
THROUGH FRIDAY NIGHT.  WAVES COULD OCCASIONALLY REACH 10 FEET.

&&

.HYDROLOGY...(358 PM EDT THU OCT 18 2007)
FAST MOVING STORMS TONIGHT SHOULD PRECLUDE ANY SIGNIFICANT FLOODING
ISSUES. AVERAGE BASIN RAINFALL SHOULD BE LESS THAN AN INCH ACROSS
MOST OF THE CWA THROUGH FRIDAY NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH FRIDAY NIGHT FOR THE
NEARSHORE WATERS FROM ST JOE TO MANISTEE.

&&

SYNOPSIS:   JK
SHORT TERM: JK
LONG TERM:  LAURENS
AVIATION:   BEACHLER
MARINE:     JK
HYDROLOGY:  JK
Hazardous weather outlook, Oct 18, 12:41 PM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1241 PM EDT THU OCT 18 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHPM-VAN BUREN-KALPMAZOO-CALHOUN-JACKSON-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN EARLY THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADOES.  THE HIGHEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTH OF
A MUSKEGON TO BIG RAPIDS TO MT. PLEASANT LINE...ALTHOUGH SEVERE
STORMS ARE ALSO POSSIBLE NORTH OF THIS LINE.

SOUTH WINDS OF 30 TO 40 MPH ARE ALSO EXPECTED THIS AFTERNOON WITH
WIND GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LMZ844>849-190945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1241 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
ILLINOIS AND INDIANA BY THE MID TO LATE AFTERNOON HOURS.  THIS
COMPLEX OF STORMS WILL MOVE NORTHEAST INTO LOWER MICHIGAN THIS
EVENING.  SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 6 PM
THIS EVENING UNTIL 1 PM FRIDAY MORNING. DPMAGING WINDS IN EXCESS OF
60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF
TORNADIC WATERSPOUTS.

SOUTHERLY WINDS OF AROUND 30 KNOTS CAN BE EXPECTED THIS AFTERNOON
AND TONIGHT. WAVES OF 4 TO 7 FEET ARE EXPECTED. THIS WILL CREATE A
HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE DURING THE DAY ON
FRIDAY...BEFORE DIMINISHING TO WEST 10 TO 20 KNOTS LATE ON FRIDAY
NIGHT. WAVES OF 5 TO 8 FEET CAN BE EXPECTED ON FRIDAY BEFORE
SUBSIDING TO 3 TO 6 FEET LATE FRIDAY NIGHT. THESE CONDITIONS WILL
CONTINUE TO POSE A HAZARD TO SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

NJJ/JK

In the hours before

Local storm report, Oct 18, 9:06 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     MARINE TSTM WIND LUDINGTON               43.96N 86.44W
10/18/2007  M46 MPH          MASON              MI   MESONET

            LUDINGTON MARINE MESONET HAD A WIND GUST TO 46 MPH.

&&

BMARINO
Local storm report, Oct 18, 9:11 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     MARINE TSTM WIND 8 NW LUDINGTON          44.04N 86.56W
10/18/2007  M41 MPH          LMZ849             MI   MESONET

            BIG SABLE POINT MESONET REPORTED A WIND GUST TO 41 MPH.

&&

BMARINO
Local storm report, Oct 18, 9:22 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     TSTM WND GST     BRECKENRIDGE            43.41N 84.48W
10/18/2007  M56 MPH          GRATIOT            MI   MESONET

&&

BMARINO
Local storm report, Oct 18, 9:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
923 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     GRAND HAVEN             43.06N 86.22W
10/18/2007  M56 MPH          OTTAWA             MI   MESONET

&&

BMARINO
Local storm report, Oct 18, 10:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     LIGHTNING        GRAND LEDGE             42.75N 84.75W
10/18/2007                   EATON              MI   LAW ENFORCEMENT

            POWER LINE DOWN FROM LIGHTNING STRIKE.

&&

BMARINO
Local storm report, Oct 18, 10:04 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     PORTAGE                 42.20N 85.59W
10/18/2007  M55 MPH          KALAMAZOO          MI   AMATEUR RADIO

            WIND GUSTS TO 55 MPH AND HALF INCH HAIL REPORTED.

&&

BMARINO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:01 PM EDTSevere Thunderstorm WarningGRRClare, Isabella14 min
Oct 18, 8:01 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren21 min
Oct 18, 8:18 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa42 min
Oct 18, 8:19 PM EDTSpecial Weather StatementGRRNewaygo56 min
Oct 18, 8:28 PM EDTSpecial Marine WarningGRR62 min
Oct 18, 8:30 PM EDTSpecial Weather StatementGRRGratiot30 min
Oct 18, 8:41 PM EDTSpecial Weather StatementGRRMecosta, Montcalm, Newaygo64 min
Oct 18, 8:45 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa45 min
Oct 18, 8:48 PM EDTTornado WarningGRREaton, Ingham27 min
Oct 18, 8:54 PM EDTSevere Thunderstorm WarningGRRMontcalm51 min
Oct 18, 8:56 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren49 min
Oct 18, 8:58 PM EDTSevere Thunderstorm WarningGRRAllegan27 min
Oct 18, 9:00 PM EDTSevere Thunderstorm WarningGRRKent15 min
Oct 18, 9:02 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta33 min
Oct 18, 9:09 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Ottawa51 min
Oct 18, 9:16 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo, Van Buren44 min
Oct 18, 9:20 PM EDTSevere Thunderstorm WarningGRRClare, Gratiot, Isabella, Montcalm55 min
Oct 18, 9:37 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa38 min
Oct 18, 9:39 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm42 min
Oct 18, 9:59 PM EDTTornado WarningGRRKalamazoo31 min
Oct 18, 10:25 PM EDTTornado WarningGRRCalhoun35 min
Oct 18, 10:27 PM EDTSpecial Weather StatementGRRIsabella33 min
Oct 18, 10:29 PM EDTTornado WarningGRRIngham16 min
Oct 18, 10:36 PM EDTSevere Thunderstorm WarningGRRClare, Isabella24 min
Oct 18, 10:45 PM EDTTornado WarningGRRIngham15 min
Oct 18, 11:04 PM EDTSevere Thunderstorm WarningGRREaton21 min
Oct 18, 11:09 PM EDTTornado WarningGRRCalhoun36 min
Oct 18, 11:25 PM EDTTornado WarningGRRCalhoun38 min
Oct 18, 11:35 PM EDTSevere Thunderstorm WarningGRREaton, Ingham40 min
Oct 18, 11:52 PM EDTTornado WarningGRRIngham, Jackson23 min
Oct 19, 12:07 AM EDTSevere Thunderstorm WarningGRRIngham38 min
Oct 19, 12:20 AM EDTTornado WarningGRRIngham25 min
Oct 19, 4:38 AM EDTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren15 hr

Nearby

Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.